Lungs Home > Chantix Overdose
There have been very few reported cases of people taking too much Chantix. Overdose effects will vary, depending on how much of the drug was taken and whether it was taken with alcohol or other medicines. Treatment for a Chantix overdose will most likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Chantix™ (varenicline tartrate) is a prescription medication approved to help people quit smoking. The effects of a Chantix overdose will vary, depending on a number of factors, including the Chantix dosage and whether it is taken with other medicines, alcohol, or street drugs.
If you happen to overdose on Chantix, seek immediate medical attention.
Very little information about overdosing on Chantix is available, probably because it is a relatively new medication. Of course, it is reasonable to expect that a Chantix overdose may cause any of the usual side effects seen with the drug (see Chantix Side Effects).
It is not known what the best way is to treat a Chantix overdose. Therefore, treatment will typically involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused high blood pressure (hypertension), supportive treatment would include medications to lower blood pressure.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Chantix.